MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM COLLAR CLACAR REAMER SMALL; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM COLLAR CLACAR REAMER SMALL; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 75102207
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while reaming the calcar by using the calcar reamer, the femoral bone was broken.
 
Additional Manufacturer Narrative
It was reported that while reaming with the calcar reamer, the femoral bone broke.The affected reamer guide and the corresponding calcar reamer were returned for investigation.The returned instruments are in a good condition and only slight wear patterns are observed.A functional evaluation performed with the returned two devices showed, that once the reamer guide is mounted on a rasp, the calcar reamer can freely spin around the reamer guide.As no medical documents have been provided, regarding the femoral bone fracture, no review could be conducted.Based on the performed investigation, the root cause of the reported intra-operative femoral fracture cannot be determined conclusively.It is however recommended, to first bring the reamer in motion/spinning before touching down on the bone for reaming.The continued performance of the device shall be monitored through standard pms review processes.Smith&nephew will continue to monitor this device for similar issues.The returned parts will be archived.

Brand Name
POLARSTEM COLLAR CLACAR REAMER SMALL
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key8899760
Report Number9613369-2019-00054
Device Sequence Number16534353
Product Code KWY
UDI-Device Identifier00885556535516
UDI-Public00885556535516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75102207
Device Lot NumberA61245
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART:75102205,COLLAR REAMER GUIDE,LOT:UNKNOWN
Outcome Attributed to Adverse Event Hospitalization;